Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 3, 2014, 3:05 PM MDT for Bonneville County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2014, 3:05 PM MDT (21:05 UTC)
- Expired
- Jul 3, 2014, 3:29 PM MDT
- In force
- 24 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Bonneville County, ID
The radar
The Pocatello radar (KSFX), 122 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3372 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
401
WUUS55 KPIH 032105
SVRPIH
IDC019-032145-
/O.NEW.KPIH.SV.W.0007.140703T2105Z-140703T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
305 PM MDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF PALISADES...
* UNTIL 345 PM MDT
* AT 303 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
PALISADES...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
PALISADES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4322 11137 4335 11142 4352 11107 4346 11103
4328 11103
TIME...MOT...LOC 2105Z 244DEG 10KT 4330 11130
$$
HEDGES1 follow-up statement
520
WWUS55 KPIH 032129
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
329 PM MDT THU JUL 3 2014
IDC019-032139-
/O.CAN.KPIH.SV.W.0007.000000T0000Z-140703T2145Z/
BONNEVILLE ID-
329 PM MDT THU JUL 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BONNEVILLE COUNTY
IS CANCELLED...
AT 329 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE
THE WARNING IS CANCELLED.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL EASTERN BONNEVILLE COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4322 11137 4335 11142 4352 11107 4346 11103
4328 11103
TIME...MOT...LOC 2129Z 244DEG 10KT 4333 11122
$$
HEDGESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:55 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 3, 1:55 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 155 PM MDT THU JUL 3 2014 .SHORT TERM...TONIGHT THROUGH FRIDAY. THE LATEST SATELLITE IMAGERY WAS SHOWING A DEEP LOW PRESSURE SYSTEM POSITIONED OFF THE NW BRITISH COLUMBIA COAST AND A HIGH ANCHORED OVER THE 4-CORNERS REGION WITH SOME SUB-TROPICAL MOISTURE ROTATING NORTH ACROSS THE ERN GREAT BASIN. UPON CLOSER INSPECTION...TWO VORT-FEATURES WERE NOTED IN THE SATELLITE IMAGERY OVER THE GREAT BASIN...ONE LIFTING ENE OUT OF THE WINNEMUCCA AREA AND A SECOND PROGRESSING ENE ACROSS CNTRL UTAH. THE MODELS SHOW ISOLATED TO SCATTERED CONVECTION FIRING ACROSS SE IDAHO THIS AFTERNOON/EVE AS THE VORT-FEATURE LIFTING OUT OF NEVADA TRAVERSES THE REGION. MODEL SOUNDINGS SHOW MODERATELY DRY LOWER LEVELS WHICH WOULD BE SUPPORTIVE OF WIND GUSTS UPWARDS OF 45-50 MPH FROM ANY WELL DEVELOPED CELLS. THE NAM IS SUPPORTIVE OF ISOLATED TSTM ACTIVITY CONTINUING ACROSS THE SRN HIGHLANDS LATE TONIGHT...AND PER THE WRF...MAYBE EVEN SNEAKING OUT INTO THE MAGIC VALLEY AT SOME POINT. FOR FRIDAY...THE UPPER RIDGE OVER THE 4-CORNERS REGATHERS ITSELF WHILE A SECOND PACIFIC LOW ROTATES TOWARD THE BC COAST. WEAK INSTABILITY AND RESIDUAL MOISTURE REMAIN OVER SE IDAHO TO SUPPORT AT LEAST ISOLATED AFTERNOON CONVECTION IN THE MOUNTAINS...WHILE SUB-TROPICAL MOISTURE POOLS ALONG THE MEXICAN BORDER. && .LONG TERM...SATURDAY THROUGH NEXT THURSDAY. THE UPPER RIDGE HOLDS FIRM NEAR THE 4-CORNERS REGION SATURDAY AND THEN EXPANDS WEST AND NORTH SUNDAY THROUGH TUESDAY LIMITING CONVECTIVE ACTIVITY ACROSS THE REGION AND PROMOTING ABOVE NORMAL TEMPERATURES. BY WEDNESDAY/THURSDAY...THE SECOND PAC LOW IS EXPECTED TO ADVANCE INTO WRN CANADA NUDGING THE RIDGE EAST OF THE DIVIDE AND OPENING THE DOOR FOR A SURGE OF MONSOON MOISTURE NORTH ACROSS THE AREA. THE TIMING OF THIS SURGE IS A LITTLE DUBIOUS AT THIS POINT BUT WILL ADJUST TO THE MODELS AS THE EVENT UNFOLDS. HUSTON && .AVIATION...EXPECT CONTINUED VFR CONDITIONS THROUGH FRIDAY. THUNDERSTORM DEVELOPMENT MINIMAL THROUGH 1 PM BUT KEPT IN VICINITY AT ALL TAF SITES THROUGH 04Z AS THINK COVERAGE WILL INCREASE THROUGH THE AFTERNOON. GENERALLY WINDS UNDER 10 KNOTS BUT GUSTS NEAR THUNDERSTORM OUTFLOW. GK && .FIRE WEATHER...EXPECT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS THE DISTRICT THIS AFTERNOON AND EVENING AS A WAVE SLIDES THROUGH EASTERN IDAHO. BIGGEST THREAT WILL BE THUNDERSTORM OUTFLOW WINDS FROM THE STORMS. EXPECT DRIER CONDITIONS TO RETURN FRIDAY AND THROUGH THE WEEKEND WITH ONLY ISOLATED THUNDERSTORM COVERAGE FRIDAY MAINLY IN THE FAR EAST. SATURDAY LOOKS TO BE THE WINDIEST DAY IN THE SHORT TERM WITH SOME GUSTS IN THE 20 TO 30 MPH RANGE EXPECTED. GK && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
In the hours before
Special weather statement, Jul 3, 2:20 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
220 PM MDT THU JUL 3 2014
IDZ019-023-032100-
TETON ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
220 PM MDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO
SOUTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
TETON COUNTY IN SOUTHEAST IDAHO
UNTIL 300 PM MDT
AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
STRONG THUNDERSTORMS IN TETON COUNTY. THE FIRST WAS 10 MILES WEST OF
VICTOR..MOVING NORTHEAST AT 15 MPH...AND THE SECOND WAS 10 MILES
NORTH OF DRIGGS MOVING NORTHEAST INTO WYOMING.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
VICTOR...
DRIGGS...
LAT...LON 4351 11139 4365 11147 4399 11105 4399 11104
4397 11103 4358 11104
TIME...MOT...LOC 2018Z 246DEG 15KT 4360 11129
HUSTONSpecial weather statement, Jul 3, 2:22 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
222 PM MDT THU JUL 3 2014
IDZ019-032-032115-
CLARK ID-BUTTE ID-CUSTER ID-
222 PM MDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME EAST CENTRAL CUSTER COUNTY IN CENTRAL IDAHO
NORTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
SOUTHWESTERN CLARK COUNTY IN EASTERN IDAHO
UNTIL 315 PM MDT
AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF MODERATE THUNDERSTORMS NORTHEAST OF MACKAY AND NORTH OF
HOWE...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
BRIEF MODERATE RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN BUTTE COUNTY...
RURAL SOUTHWESTERN CLARK COUNTY...
LAT...LON 4389 11313 4420 11347 4426 11333 4424 11332
4424 11283 4437 11282 4438 11281 4415 11255
TIME...MOT...LOC 2022Z 238DEG 16KT 4418 11329 4401 11310
HUSTONSpecial weather statement, Jul 3, 2:35 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 235 PM MDT THU JUL 3 2014 IDZ023-032130- CARIBOU ID-BINGHAM ID-BONNEVILLE ID- 235 PM MDT THU JUL 3 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO NORTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO UNTIL 330 PM MDT AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF HENRY...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN BONNEVILLE COUNTY... RURAL EASTERN BINGHAM COUNTY... RURAL NORTHERN CARIBOU COUNTY... LAT...LON 4341 11150 4322 11110 4296 11160 4308 11175 TIME...MOT...LOC 2035Z 211DEG 11KT 4306 11160 HUSTON
Special weather statement, Jul 3, 2:37 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 237 PM MDT THU JUL 3 2014 IDZ022-032130- CASSIA ID- 237 PM MDT THU JUL 3 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO UNTIL 330 PM MDT AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTH OF ELBA...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF MODERATE RAIN. LOCATIONS IMPACTED INCLUDE... ELBA... LAT...LON 4247 11332 4227 11307 4204 11349 4217 11365 TIME...MOT...LOC 2037Z 226DEG 10KT 4216 11348 HUSTON
Special weather statement, Jul 3, 2:47 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 247 PM MDT THU JUL 3 2014 IDZ023-032145- CARIBOU ID-BINGHAM ID-BANNOCK ID- 247 PM MDT THU JUL 3 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO UNTIL 345 PM MDT AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM EAST OF INKOM...MOVING NORTHEAST AT 10 MPH. SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL WESTERN CARIBOU COUNTY... RURAL NORTHERN BANNOCK COUNTY... RURAL SOUTHEASTERN BINGHAM COUNTY... LAT...LON 4268 11216 4277 11229 4309 11200 4289 11172 TIME...MOT...LOC 2047Z 224DEG 9KT 4280 11214 HUSTON
Special weather statement, Jul 3, 2:52 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
252 PM MDT THU JUL 3 2014
IDZ023-032145-
BINGHAM ID-BONNEVILLE ID-
252 PM MDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EXTREME EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 345 PM MDT
AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS SOUTHWEST OF PALISADES...MOVING
NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
PALISADES...
LAT...LON 4331 11104 4302 11150 4314 11167 4356 11123
4354 11118
TIME...MOT...LOC 2052Z 222DEG 12KT 4331 11134 4310 11153
HUSTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:20 PM MDT | Special Weather Statement | PIH | Teton | 40 min |
| Jul 3, 2:22 PM MDT | Special Weather Statement | PIH | Butte | 53 min |
| Jul 3, 2:35 PM MDT | Special Weather Statement | PIH | Bonneville | 55 min |
| Jul 3, 2:37 PM MDT | Special Weather Statement | PIH | Cassia | 53 min |
| Jul 3, 2:47 PM MDT | Special Weather Statement | PIH | Bannock | 58 min |
| Jul 3, 2:52 PM MDT | Special Weather Statement | PIH | Bonneville | 53 min |
| Jul 3, 3:13 PM MDT | Special Weather Statement | PIH | Bannock | 47 min |
| Jul 3, 4:00 PM MDT | Special Weather Statement | PIH | Caribou | 45 min |
| Jul 3, 4:43 PM MDT | Special Weather Statement | PIH | Caribou | 47 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.